Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 1, 2001, 4:27 PM EDT for Pleasants County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 1, 2001, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Pleasants County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:45 PM EDT | Thunderstorm Wind | St Marys, WV | Trees and large branches were blown down across Route 26, along Mount Carmel Ridge. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 012028
SVRRLX
WVC073-012100-
/NEW.KRLX.SV.W.0143.012027-012100/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SUN JUL 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLEASANTS COUNTY IN WEST VIRGINIA...
* UNTIL 500 PM EDT...
* AT 419 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES NORTH OF BELMONT...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ST. MARYS...SCHULTZ...
MAXWELL.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3930 8131 3935 8137 3939 8124 3945 8117
3947 8105 3935 8102 3935 8105 3932 8106
3932 8119 3927 8125What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:27 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 1, 3:27 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT SUN JUL 1 2001 NOT A LOT OF CHANGE TO THE GOING PACKAGE. FRONT SHOULD BE NEAR CRW/HTS CORRIDOR AROUND 00Z...WILL CUT OUT POPS NORTH OF HERE AFTER 00Z. WITH FRONT CLEARING CWA BY MIDNIGHT. WILL LIKELY USE EVENING GROUPS TO HANDLE SHRA/TSRA BEFORE FROPA. SEVERE WEATHER THREAT WILL CONTINUE PRIOR TO FROPA WITH PLENTY OF INSTABILITY HAVING BUILT UP THIS AFTERNOON. AFTER FRONTAL PASSAGE...CLEAR SAILING FOR THE NEXT COUPLE OF DAYS WITH A REFRESHING AIRMASS. WITH POSSIBILITY OF A NEW WATCH IN THE OFFING...WILL HOLD ON TO ZONES FOR A LITTLE BIT BEFORE ISSUANCE. .RLX... WV...NONE. VA...NONsE. KY...NONE. OH...NONE. .END/CL
In the hours before
Special weather statement, Jul 1, 2:22 PM EDT, 2 hours 5 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-011900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON IN EASTERN OHIO...PLUS WOOD...PLEASANTS...TYLER... RITCHIE...DODDRIDGE...AND HARRISON IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. A LINE OF THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF THE COLD FRONT. AT 2:20 PM...THE THUNDERSTORMS STRETCHED FROM NEAR WHEELING ON WEST TO ZANESVILLE AND LANCASTER IN OHIO. THE STORMS WERE RACING EAST AND SOUTHEAST AT 40 TO 45 MPH. THE STORMS WILL BE AFFECTING PERRY AND MORGAN COUNTIES IN OHIO BETWEEN 2:30 AND 3:30 PM. BY 4 O'CLOCK...THE STORMS COULD BE REACHING THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS...PARKERSBURG REGION. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. BOATERS ON THE OHIO RIVER SHOULD ALLOW ENOUGH TIME TO GET OFF THE WATER. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 1, 3:14 PM EDT, 1 hour 13 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 314 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON COUNTIES IN EASTERN OHIO...PLUS WOOD... PLEASANTS...TYLER...RITCHIE...DODDRIDGE...AND HARRISON COUNTIES IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. AHEAD OF A COLD FRONT...A LINE OF THUNDERSTORMS IS RACING SOUTHEAST AT 35 TO 40 MPH. AT 3:15 PM...THE LINE STRETCHED FROM NEAR MOUNDSVILLE...ON WEST TO THE MCCONNELSVILLE...NEW LEXINGTON VICINITY IN EASTERN OHIO BY 4 O'CLOCK...THE STORMS COULD BE NEAR THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS. BETWEEN 4 AND 5 O'CLOCK THE STORMS WILL BE STREAKING THROUGH THE ROUTE 50 CORRIDOR...FROM PARKERSBURG ON EAST...TOWARD PENNSBORO...WEST UNION...AND CLARKSBURG. POMEROY OHIO COULD ALSO BE AFFECTED BETWEEN 4 AND 5 O'CLOCK. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. THAT WOULD BE STRONG ENOUGH FOR SOME TREE DAMAGE. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. WARNINGS MAY BE ISSUED ON THE STRONGEST STORMS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. .END / KTB / NATIONAL WEATHER SERVICE
Local storm report, Jul 1, 4:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0426 PM EDT SUN JUL 01 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM NEW MATAMORAS OH .50 INCH HAIL
07/01/01 WASHINGTON EVENT OCCURRED BETWEEN
0409 PM AND 0424 PM
0420 PM MARIETTA OH WIND DAMAGE
07/01/01 WASHINGTON STRUCTURAL DAMAGE.
EVENT OCCURRED BETWEEN
0405 PM AND 0420 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:12 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.